August 23, 2018

USA: 76 People Overdosed On Synthetic Marijuana Called K2 At Or Near A Connecticut City Park As Fellow Park Goers Watched In Horror." ๐Ÿ˜ฆ๐Ÿ˜ฑ


Daily Mail published on August 16, 2018: One man has been arrested after more than 70 people overdosed in a Connecticut park in just one day from a bad batch of K2 synthetic marijuana. Paramedics were forced to permanently station themselves at the New Haven Green, a historic park that borders Yale University, on Wednesday as the number of people falling unconscious or vomiting increased. At the height of the situation, emergency crews were sprinting across the 16-acre park from victim to victim. A total of 71 people were rushed to various hospitals suffering from apparent overdoses. Another five people refused medical treatment.

CBS News published on August 16, 2018: Two men are arrested in connection to over 70 K2 overdoses in New Haven, Connecticut. Police say the drug has been a serious problem, not only their city, but across the country. CBS News correspondent Tony Dokoupil is at the park where police found several people overdosing.

WTNH News8 published on August 16, 2018: New Haven Police Chief Anthony Campbell told News 8 Thursday afternoon that an additional 19 people have overdosed in the city on Thursday. That brings the total to 95 overdoses in the past two days.
Fox News
written by Frank Miles and AP
Wednesday August 15, 2018

As many as 76 people overdosed on what’s believed to have been synthetic marijuana at or near a Connecticut city park as fellow parkgoers watched in horror.

Officials said most of the overdoses happened on the New Haven Green throughout the day on Wednesday.

“We have a guy laid out in the alleyway, unresponsive, eyes wide open. He’s out cold,” an unidentified bystander shouted, according to the New Haven Register.
Lt. Ernest Jones, an emergency medical technician for the New Haven Fire Department, told the Register he’s had his job for five years, and never had such an abnormal day at work.

“This was a particularly odd, rare occasion where (there was) call after call for man down, obviously with symptoms of some kind of overdose, and at the time of getting that patient packaged and transported to the hospital, we’d see another immediately fall down, right there,” Jones said. “At that point, we’d go help that patient, and while helping that patient, another person went down. So it became a domino effect.”

No deaths were reported, but authorities said two people showed life-threatening symptoms.

CBS News reported the victims, covering a range of ages, experienced “a multitude of signs and symptoms ranging from vomiting, hallucinating, high blood pressure, shallow breathing, semi-conscious and unconscious states,” said Rick Fontana, director of the city’s Office of Emergency Operations.

Naloxone, an antidote for narcotic overdoses, was administered to some victims but didn’t appear to be effective.
“Do not come down to the Green and purchase this K2,” city Police Chief Anthony Campbell said. “It is taking people out very quickly, people having respiratory failure. Don’t put your life in harm.”

The Green, which attracts homeless people and drug users throughout the year, as The New York Post reported, is located in downtown New Haven to the south and west of the Ivy League Yale University.

On average, two people die of a drug overdose every day in Connecticut. The state has surpassed the national death rate for drug and opioid overdoses since 2013.

“People are self-medicating for several different reasons and every agency — police, fire, medical, hospitals — all are strained at this time. This is a problem that’s not going away,” New Haven Fire Chief John Alston Jr. said, according to WVIT.
Police said they arrested 37-year-old Felix Melendez, who was out on parole prior to his arrest, according to the Register; he’s believed to be connected to at least some of the overdoses in the park.

Synthetic marijuana, which generally is plant material sprayed with chemicals that mimic the high from real marijuana, has been blamed for overdoses across the country.

Authorities suspect synthetic cannabinoids, known as K2, were laced with other substances in the New Haven cases, ABC News reported.

K2 can result in seizures, psychosis and even death.

Officials were testing the blood of the victims to see exactly what they ingested.

The overdoses follow a similar outbreak at the same park on July 4, when more than a dozen people were treated.

No comments: